Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood warning at Aug 18, 2008, 5:36 PM CDT for Armstrong County, Randall County, Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 18, 2008, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Flood severity
- Minor
Counties Armstrong County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 8.00 ft at Aug 18, 2008, 6:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KAMA 182238 FLWAMA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 538 PM CDT MON AUG 18 2008 ...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER 13 MILES NORTHEAST OF WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES ...MINOR FLOODING IS FORECAST... .HEAVY RAINS IN SOUTHERN ARMSTRONG COUNTY HAS CAUSED A RISE ON THE PRAIRIE DOG TOWN FORK OF THE RED RIVER. THE LATEST STAGE IS 9.7 FEET. BANKFULL STAGE IS 9.5 FEET AND FLOOD STAGE IS 10.0 FEET. THE FORECAST CALLS FOR A RISE TO 11.2 FEET THIS EVENING. AT 10 FEET... RANCH AND FARM LAND WITHIN THE FLOOD PLAIN BEGINS TO FLOOD. CATTLE IN THE FLOOD PLAIN ARE THREATENED. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. KNOW YOUR LOCATION IN RELATION TO CREEKS AND RIVERS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFFYOUR FEET. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. TXC011-381-190238- /O.NEW.KAMA.FL.W.0002.080818T2236Z-080819T1500Z/ /WAYT2.1.ER.080818T2236Z.080819T0000Z.080819T0300Z.NR/ 538 PM CDT MON AUG 18 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLOOD WARNING FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE 13NE. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:15 PM MONDAY THE STAGE WAS 9.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 10.0 FEET...RANCH AND FARM LAND WITHIN THE FLOOD PLAIN BEGINS TO FLOOD. CATTLE IN THE FLOOD PLAIN ARE THREATENED $$
1 follow-up statement
000 WGUS84 KAMA 190100 FLSAMA FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 800 PM CDT MON AUG 18 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER 13 MILES NORTHEAST OF WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES .THE PRAIRIE DOG TOWN FORK OF THE RED RIVER 13 MILES NORTHEAST OF WAYSIDE HAS CRESTED AND HAS RECEDED BELOW FLOOD STAGE. AT 530 PM CDT THE RIVER CRESTED AT 10.4 FEET OR 0.4 FEET ABOVE FLOOD STAGE. THE RIVER FELL BELOW FLOOD STAGE BY 545 PM. AS OF 745 PM THE LATEST STAGE WAS 6.8 FEET AND FALLING. AT THIS TIME...NO ADDITIONAL FLOODING IS FORECAST. HOWEVER...ADDITIONAL RAINFALL IS POSSIBLE AND RESIDENTS NEAR THE RIVER ARE ASKED TO MONITOR THE SITUATION CLOSELY ESPECIALLY IF HEAVY RAINS DO RETURN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. TXC011-381-190130- /O.CAN.KAMA.FL.W.0002.000000T0000Z-080819T1500Z/ /WAYT2.1.ER.080818T2221Z.080818T2231Z.080818T2241Z.NO/ 800 PM CDT MON AUG 18 2008 THE FLOOD WARNING IS CANCELLED FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE 13NE. * AT 7:45 PM MONDAY THE STAGE WAS 6.8 FEET. * FELL BELOW FLOOD STAGE AT 5:41 PM MONDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.7 FEET BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 3:44 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 18, 3:44 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT MON AUG 18 2008
.DISCUSSION...
MAIN FORECAST CONCERNS CENTER ON PRECIP CHANCES IN THE SHORT TERM.
LARGE CUTOFF UPPER LOW CENTERED OVER THE TEXAS/OKLAHOMA PANHANDLES
PER CURRENT SATELLITE IMAGERY WILL SLOWLY DRIFT TO THE SOUTHEAST.
CURRENT RADAR LOOPS SHOW SCATTERED THUNDERSTORMS DEVELOPING IN
IN AREAS WHERE THERE WERE SOME BREAKS IN LOW CLOUD DECK AND WHERE
INSTABILITY IS A BIT STRONGER. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE TONIGHT WITH STRONG LIFT ASSOCIATED WITH UPPER
LOW. AMA 12Z SOUNDING INDICATES 25-30 KT WINDS AROUND 400 MB WHICH
MAY SUPPORT MARGINALLY SEVERE STORMS THIS EVENING ALTHOUGH SPC RUC
MESOSCALE ANAYLSIS SHOWS WEAK MID LEVEL LAPSE RATES. AT ANY RATE...
MAIN THREAT FROM THE STORMS WILL BE HEAVY RAINFALL ONCE AGAIN SO
HAVE CONTINUED FLASH FLOOD WATCH UNTIL 12Z TUE.
MODELS ARE IN GOOD AGREEMENT IN TIMING OF THE UPPER LOW AS IT HEADS
TOWARD THE RED RIVER VALLEY TUE AND SLOWLY LIFTS NORTH INTO THE
CENTRAL PLAINS TOWARD THE END OF THE WEEK. RETAINED POPS DURING THE
DAY AS DEFORMATION BAND SWINGS ACROSS THE CWA. WENT WITH THE COOLER
MOS GUIDANCE ON TEMPS TUE DUE TO EXPANSIVE LOW CLOUD DECK WITH
HIGHS MAINLY IN THE 70S. WITH THE UPPER LOW LIFTING TO THE NORTH...
DRY WEATHER WILL RETURN TO THE CWA WED THROUGH FRI. TEMPS WILL
REBOUND BACK INTO THE 80S AND 90S DURING THIS PERIOD AS SURFACE
WINDS BACK AROUND TO THE SOUTH.
MADE VERY LITTLE CHANGES TO THE REMAINDER OF THE FORECAST AS NEXT
SIGNIFICANT UPPER TROUGH SLIDES ACROSS SOUTHERN CANADA. A COLD
FRONT WILL PUSH THROUGH THE PANHANDLES FRI NIGHT/SAT MORNING AND CAN
BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS.
CLK
&&
.FIRE WEATHER...
BESIDES LIGHTNING FROM THUNDERSTORMS...FIRE WEATHER CONCERNS WILL
REMAIN LOW THE NEXT COUPLE OF DAYS DUE TO LIGHT WINDS...HIGH
RELATIVE HUMIDITIES AND SATURATED SOILS.
CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 75 59 81 62 / 40 40 10 10 10
BEAVER OK 58 82 60 83 63 / 40 20 20 10 10
BOISE CITY OK 56 75 58 84 61 / 30 20 10 10 10
BORGER TX 60 77 61 82 63 / 50 40 10 10 10
BOYS RANCH TX 60 78 60 86 63 / 40 30 10 10 10
CANYON TX 59 76 59 81 62 / 40 40 10 10 10
CLARENDON TX 60 76 59 80 64 / 50 40 10 20 10
DALHART TX 57 76 58 85 61 / 30 30 10 10 10
GUYMON OK 57 78 59 84 61 / 40 20 10 10 10
HEREFORD TX 57 75 59 83 61 / 30 30 10 10 10
LIPSCOMB TX 59 79 59 79 62 / 50 30 20 20 10
PAMPA TX 60 74 60 78 63 / 50 40 10 20 10
SHAMROCK TX 61 79 60 80 63 / 60 40 20 20 10
WELLINGTON TX 62 79 63 83 64 / 60 50 20 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/05Hazardous weather outlook, Aug 18, 1:00 PM CDT, 4 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 18 2008 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 7 AM CDT TUESDAY. THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS AN UNSTABLE ATMOSPHERE INTERACTS WITH ABUNDANT MOISTURE TO HELP PRODUCE THUNDERSTORMS. THE MAIN THREAT WILL BE LOCALIZED FLOODING OR FLASH FLOODING AS HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN... THE THUNDERSTORM THREAT WILL CONTINUE FOR THE PANHANDLES THROUGH WEDNESDAY...THEN AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO BE BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THROUGH TONIGHT MAINLY FOR FLOODING OR FLASH FLOODING. OBSERVERS ARE REQUESTED TO SUBMIT THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS. SCHNEIDER
In the hours before
Local storm report, Aug 18, 2:54 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT MON AUG 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD 5 S ELMWOOD 36.55N 100.52W
08/18/2008 BEAVER OK EMERGENCY MNGR
SEVERAL LOW LYING AREAS OF COUNTY ROADS COMPLETELY
COVERED WITH 3 TO 4 FEET OF WATER. SOME BRIDGES
INUNDATED FROM LOCAL STREAMS.
&&
EVENT NUMBER AMA0800861
CKSpecial weather statement, Aug 18, 3:43 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON AUG 18 2008 TXZ018-182130- ARMSTRONG TX- 343 PM CDT MON AUG 18 2008 ...STRONG THUNDERSTORM IN ARMSTRONG COUNTY... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CLAUDE MOVING EAST AT 11 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARMSTRONG COUNTY...INCLUDING THE CITY OF CLAUDE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:19 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 4 hr |
| Aug 17, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 59 min |
| Aug 17, 9:19 PM CDT | Areal Flood Advisory | AMA | Oldham | 4 hr |
| Aug 17, 9:55 PM CDT | River Flood Warning | AMA | Oldham, Potter | 17 hr |
| Aug 17, 9:56 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 4 hr |
| Aug 18, 12:34 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Aug 18, 8:37 AM CDT | Areal Flood Warning | AMA | Deaf Smith | 12 hr |
| Aug 18, 10:06 AM CDT | Areal Flood Advisory | AMA | Lipscomb | 6 hr |
| Aug 18, 10:14 AM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| Aug 18, 2:01 PM CDT | Areal Flood Advisory | AMA | Carson, Gray | 6 hr |
| Aug 18, 2:06 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 4 hr |
| Aug 18, 3:07 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Aug 18, 3:18 PM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 4 hr |
| Aug 18, 5:58 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 3 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.